Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Sep 11, 2021, 5:51 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 5:51 PM CDT (22:51 UTC)
- Expired
- Sep 11, 2021, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 37 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
978
WWCA82 TJSJ 112251
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
651 PM AST Sat Sep 11 2021
PRZ001-005-112315-
San Juan and Vicinity PR-North Central PR-
651 PM AST Sat Sep 11 2021
...A strong thunderstorm will impact portions of San Juan, Carolina,
Guaynabo, Bayamon, Catano, Toa Baja and Toa Alta Municipalities
through 715 PM AST...
At 651 PM AST, Doppler radar was tracking a strong thunderstorm over
Guaynabo, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1845 6604 1839 6603 1837 6620 1847 6621
1847 6619 1845 6618 1845 6616 1847 6614
1845 6614 1843 6610 1845 6609 1847 6613
TIME...MOT...LOC 2251Z 087DEG 17KT 1841 6613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
DSRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 11, 4:39 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 11, 4:39 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service San Juan PR 539 PM AST Sat Sep 11 2021 .SYNOPSIS... Unstable weather conditions are expected across the forecast area for the next several days due to the combination of a tropical wave and a TUTT. This seasonal weather pattern will continue into the middle of next week as the TUTT and additional deep tropical moisture will enhance shower and thunderstorm activity. Relatively marine conditions will continue for the next few days. && .SHORT TERM...Tonight through Monday... The combination of a tropical wave and an upper level trough over the Atlantic calls for moist and unstable weather conditions through most of the short term period. These features will continue to increase low level moisture convergence across the area. That combined with local effects and daytime heating, will increase the potential for widespread showers and isolated thunderstorm activity across the area during the afternoons. Current local guidance suggests that eastern PR and in particular the northern USVI could see a decent increase in shower activity on Sunday, while Monday favors central and western PR. Moisture embedded in the easterly windflow will continue to bring passing showers in and around the islands during the overnight hours. The main threat for these areas will be urban and small stream flooding with the heaviest and most persistent rains.There is good potential for isolated thunderstorm activity during the afternoon mainly due to daytime heating, local forcing and the proximity of the amplifying TUTT. The expected cloudiness and moisture will will result in near normal daytime high temperatures for the rest of the short term forecast. .LONG TERM...Tuesday through Saturday...From Prev Discussion... Model guidance continues to suggest unsettled conditions will prevail Tuesday and Wednesday. The aformentioned TUTT will be nearly stationary near the Dominican Republic, with the area on the favorable side for divergence aloft. This in combination with deep tropical moisture with precipitable water values expected to range between 2.0-2.2 inches will favor rounds of enhanced shower and thunderstorm activity, with the potential for urban and small stream flooding to materialize in areas that see the heaviest and most persistent rainfall activity. By Thursday and continuing through the end of the long term period, as the TUTT weakens and a mid and upper-level ridge builds overhead, a drier air mass will be moving in aloft. In addition, a Saharan Air Layer will also be moving in promoting somewhat drier air at low-levels as well. Therefore, a decrease in the areal coverage of shower activity seems likely. Nevertheless, strong daytime heating and local effects in combination with sufficient low-level moisture will be sufficient to generate afternoon convection, mainly across the western half of Puerto Rico. && .AVIATION... Prevailing VFR at all terminals, however passing SHRA with isold TSRA btw E PR and the U.S. Virgin Islands will cause brief MVFR enroute btw islands and ovr the regional waters. Winds will be fm the E-NE around 15KT with occasional gusts. Sea breeze variations expected at some terminals til 11/23Z. VCTS/VCSH possible at most terminals durg prd. Aftn SHRA development with isold TSRA over the interior and west sections of PR will cause brief mountain Top obscurations with MVFR in SHRA/Isold TSRA til 11/23Z. Winds will become 10 kts or less aft 11/23Z. && .MARINE... Mainly tranquil seas of up to 5 feet will prevail during the next several days along with generally moderate easterly winds. However, small craft should exerise caution tonight across the offshore Atlantic waters due to winds up to 20 knots. A tropical wave will move across the area tonight into Sunday, increasing shower and thunderstorm activity across the regional waters. There is a moderate risk of rip currents for most of the north and east- facing beaches of the local islands for tonight. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 90 78 90 / 40 50 40 50 STT 79 88 78 88 / 50 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...DS LONG TERM....FRG PUBLIC DESK...ICP
Hazardous weather outlook, Sep 11, 3:56 AM CDT, 13 hours 55 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 454 AM AST sabado 11 de septiembre de 2021 AMZ710>745-PRZ001>013-120900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 454 AM AST sabado 11 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvia fuerte y rafagas de vientos breves esta tarde a traves de sectores del oeste y suroeste de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas del norte y sureste de Puerto Rico. .Calor...Se esperan indices de calor entre 100 y 107 grados en porciones de areas costeras de Puerto Rico. .Dias dos hasta el siete...domingo a viernes Condiciones inestables en los niveles altos ayudaran al desarrollo de actividad de aguaceros en horas de la tarde a traves de sectores del oeste e interior de Puerto Rico cada dia. Como resultado, el peligro de inundaciones y tronadas continue con el potencial de prevalecer en moderado por los siguientes dias. Se espera un riesgo de calor moderado a traves de sectores costeros debido a un flujo de vientos un poco mas del sureste el domingo. El jueves, se esperan cielos brumosos para el jueves a medida que a una masa de Polvo de Sahara se filtre a traves del area. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-120900- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 454 AM AST sabado 11 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche. .Corrientes marinas...Hay un riesgo moderado de corrientes marinas para las playas del noreste y sureste de las islas. .Calor...Se esperan indices de calor entre 100 y 107 grados en porciones de areas costeras de St. Thomas y St.John. .Dias dos hasta el siete...domingo a viernes Para el fin de semana, se esperan condiciones inestables en los niveles altos que ayudaran a mantener el peligro de inundaciones y tronadas a traves de las aguas locales. Se espera un riesgo de calor moderado a traves de sectores costeros debido a un flujo de vientos un poco mas del sureste el domingo. El jueves, se esperan cielos brumosos para el jueves a medida que a una masa de Polvo de Sahara se filtre a traves del area. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Sep 11, 12:59 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service San Juan PR
159 PM AST Sat Sep 11 2021
PRZ006-007-009>011-111930-
Central Interior PR-Mayaguez and Vicinity PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
159 PM AST Sat Sep 11 2021
...Strong thunderstorm will impact portions of Sabana Grande, Las
Marias, Lares, Ponce, Adjuntas, Yauco, Lajas, Guayanilla, Maricao,
Guanica, Jayuya, southeastern San German, Utuado, Juana Diaz and
Penuelas Municipalities through 330 PM AST...
At 157 PM AST, Doppler radar was tracking strong thunderstorms over
Tallaboa Alta, or over Penuelas, moving southwest around 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail will be
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponce, Yauco, Jayuya, Adjuntas, Guayanilla, Guanica, Sabana Grande,
Utuado, San German, Lajas, Penuelas, Coto Laurel, Santo Domingo,
Tallaboa Alta, Capitanejo, Palomas, Magas Arriba, Liborio Negron
Torres, Tallaboa and Marueno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and will lead
to localized flooding in some areas. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 1820 6656 1798 6654 1797 6656 1798 6675
1801 6677 1795 6684 1795 6690 1797 6692
1795 6691 1794 6693 1793 6692 1793 6693
1797 6699 1796 6701 1797 6701 1797 6706
1810 6706 1830 6675
TIME...MOT...LOC 1757Z 064DEG 13KT 1803 6670
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RAMSpecial weather statement, Sep 11, 1:22 PM CDT, 4 hours 29 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
159 PM AST sabado 11 de septiembre de 2021
Central Interior PR-Mayaguez y Vecindad PR-Oeste Interior PR-
Suroeste PR-Ponce y Vecindad PR-
159 PM AST sabado 11 de septiembre de 2021
...Tronada fuerte afectara sectores de los municipios de Sabana
Grande, Las Marias, Lares, Ponce, Adjuntas, Yauco, Lajas,
Guayanilla, Maricao, Guanica, Jayuya, San German, Utuado, Juana Diaz
y Penuelas hasta las 330 PM AST...
A la 157 PM AST, el radar Doppler estaba siguiendo tronadas fuertes
sobre Tallaboa Alta, o sobre Penuelas, moviendose hacia el suroeste
a alrededor de 15 mph.
PELIGROS...Vientos en exceso de 30 mph y granizo pequeno seran
posibles.
RECURSO...Radar.
IMPACTOS...Rafagas de vientos pudieran derrumbar objetos sueltos.
Danos menores a objetos en el exterior son posibles.
Las localidades impactadas incluyen...
Ponce, Yauco, Jayuya, Adjuntas, Guayanilla, Guanica, Sabana Grande,
Utuado, San German, Lajas, Penuelas, Coto Laurel, Santo Domingo,
Tallaboa Alta, Capitanejo, Palomas, Magas Arriba, Liborio Negron
Torres, Tallaboa y Marueno.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
Lluvias torrenciales tambien estan ocurriendo con esta tronada y
pudieran causar inundaciones localizadas en algunas areas. No
conduzca su vehiculo por carreteras inundadas.
&&
TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH
RAM/ICPSpecial weather statement, Sep 11, 1:45 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service San Juan PR
245 PM AST Sat Sep 11 2021
PRZ010-011-111915-
Mayaguez and Vicinity PR-Southwest PR-
245 PM AST Sat Sep 11 2021
...A strong thunderstorm will impact portions of Anasco, Cabo Rojo,
Mayaguez and Hormigueros Municipalities through 315 PM AST...
At 245 PM AST, Doppler radar was tracking a strong thunderstorm over
Hormigueros, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1824 6709 1797 6713 1797 6721 1799 6722
1800 6720 1801 6716 1804 6721 1807 6718
1807 6720 1809 6720 1813 6717 1814 6719
1816 6718 1820 6715 1826 6718
TIME...MOT...LOC 1845Z 072DEG 14KT 1816 6716
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DSRSpecial weather statement, Sep 11, 1:49 PM CDT, 4 hours 2 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
245 PM AST sabado 11 de septiembre de 2021
Mayaguez y Vecindad PR-Suroeste PR-
245 PM AST sabado 11 de septiembre de 2021
...Una tronada fuerte afectara sectores de los municipios de Anasco,
Cabo Rojo, Mayaguez y Hormigueros hasta las 315 PM AST...
A las 245 PM AST, el radar Doppler estaba siguiendo una tronada
fuerte sobre Hormigueros, moviendose hacia el oeste a 15 mph.
PELIGROS...Vientos en exceso de 30 mph y granizo pequeno.
RECURSO...Radar.
IMPACTOS...Rafagas de vientos pudieran derrumbar objetos sueltos.
Danos menores a objetos en el exterior son posibles.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
&&
TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH
DSR/ICPLocal storm report, Sep 11, 3:49 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
449 PM AST SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM WATER SPOUT 3 S PATILLAS 17.97N 66.01W
09/10/2021 AMZ735 PR PUBLIC
SOCIAL MEDIA POST INDICATED A WATERSPOUT OBSERVED 3 MI
SOUTH OF THE COAST OF PATILLAS, PR.
&&
FRAMOSSpecial weather statement, Sep 11, 5:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
651 PM AST Sat Sep 11 2021
PRZ001-005-112315-
San Juan and Vicinity PR-North Central PR-
651 PM AST Sat Sep 11 2021
...A strong thunderstorm will impact portions of San Juan, Carolina,
Guaynabo, Bayamon, Catano, Toa Baja and Toa Alta Municipalities
through 715 PM AST...
At 651 PM AST, Doppler radar was tracking a strong thunderstorm over
Guaynabo, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1845 6604 1839 6603 1837 6620 1847 6621
1847 6619 1845 6618 1845 6616 1847 6614
1845 6614 1843 6610 1845 6609 1847 6613
TIME...MOT...LOC 2251Z 087DEG 17KT 1841 6613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DSRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 11, 12:34 PM CDT | Areal Flood Advisory | JSJ | 107 min | |
| Sep 11, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| Sep 11, 1:45 PM CDT | Special Weather Statement | JSJ | 30 min | |
| Sep 11, 1:49 PM CDT | Special Marine Warning | JSJ | 41 min | |
| Sep 11, 2:00 PM CDT | Areal Flood Advisory | JSJ | 79 min | |
| Sep 11, 5:44 PM CDT | Areal Flood Advisory | JSJ | 61 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.